Posted by Beth
on June 18, 2000 at 12:18:54:
Hopefully someone can help. My mother is 73 yrs old and is taking Varapamil for hypertension. She has been to several doctors in the past couple of years trying to find someone who will listen to her. Her first doctor didn't listen to her complaints and she ended up haveing surgery on the artery in her neck. It was 80% blocked at the time. Her other neck artery is 100% blocked, but the surgeon said other vessels have compensated.
She was diagnosed with a mild kidney infection about 4 months ago and was given Sulfa. That cleared up, but she was then diagnosed with a bulging disc in her spine. Her Doctor prescribed Vioxx. She took three pills, but was then taken off due to an allergic reaction. Then he prescribed Ibuprofin, which she took for about 2 weeks but then also reacted to. She is presently taking Maximum Strength Bayer Asperin, but has experienced some unusual side effects from that as well. She has noticed an extreme improvement in her vision to the point her glasses are no longer correct-she can't wear them. She also has frequent burning sensations in her legs, but her skin is cool. She has an ice pack on her back almost constantly to help with the pain. Additional medications she is taking are: Alprazolam and Zoloft (this was added in the past couple of months due to her frustration.)
Her Verapamil dose was increased to 360 mg per day because her blood pressure was consistently at 190/90 for a couple of weeks. This may be due to an interaction with the asperin. She also is frequently dizzy, tired, is not hungry and has asthma like symptoms.
She is threatening to give up on doctors completely. She lives in an isolated rural area, and there aren't very many doctors there. She has received some pain relief from a chiropracter, and says he is the only one who appears to listen and offer suggestions.
If anyone knows where I might be able to find some information for her I would greatly appreciate it. She lives about 350 miles from me, so it is hard for me to help. Thanks.